Vol. 85, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Integral comparison theorems for third order linear differential equations

Lynn Harry Erbe

Vol. 85 (1979), No. 1, 35–48
Abstract

By means of a change of variable in the Riccati equation corresponding to the third order linear equation Ly y′′′ + p(t)y+ q(t)y = 0 a nonlinear integral equation is obtained which has a solution obtainable by successive approximations under certain conditions on p and q. This technique allows one to obtain new sharp comparison theorems for Ly = 0. Several examples are given to illustrate the results.

Mathematical Subject Classification 2000
Primary: 34C10
Milestones
Received: 7 June 1978
Revised: 17 January 1979
Published: 1 November 1979
Authors
Lynn Harry Erbe